Patient :I was diagnosed with DVT (4 small blood clots in my calf) about three weeks ago, and had a weeks treatment with Clexane. The leg still aches occasionally but is otherwise fine, but I am incredibly out of breath with the slightest exertion. Chest xray clear and ECG normal. Im 50 years old but feel about 85! I'm even getting out of breath walking on the flat. If the lungs are normal could it be a heart problem and the timing of the DVT just a coincidence?
Symptoms: Extreme breathlessness with even slight physical exertion. No chest pain.
Thanks for your query.
Read and understood that your are suffering from DVT 3 weeks and taking Clexane.
I hope the Clexane was started since diagnosis as also the breathlessness.
The causes of breathlessness on exertion are many, Clexane can be one of the causes as either due to its direct effect or effects on the heart and other organs causing breathlessness.
Simply X-ray chest and ECG are not at all sufficient to find the diagnosis.
I would advise in such a patient to report back to the center who is treating you and get the clinical evaluation, detailed physical examination and fresh investigations.
You need a CT scan of the chest and Full cardiac check-up to rule out a serious matter.
Secondly if Clexane is causing this, your Doctor need to stop this and start on other medicines.
I hope this answer helps you for an early diagnosis.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.